Oregon, 2004

Hail in Oregon, June 5, 2004

June 5, 2004 · NWS PDT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 5, 1:25 PM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 5, 1:25 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
225 PM PDT SAT JUN 5 2004

.SHORT TERM...TONIGHT THROUGH TUESDAY...UPPER LOW OFF BRITISH
COLUMBIA COAST TO SEND SEVERAL DISTURBANCES ACROSS EASTERN
WASHINGTON AND OREGON AREA AS IT SLIDES SOUTHEAST.  130 KT JET TO
NOSE ACROSS NORTHERN OREGON TONIGHT TO ADD LIFT FOR SHOWERS INTO
SUNDAY. A FEW  THUNDERSTORMS ARE POSSIBLE OVER EXTREME NORTHEAST
OREGON EARLY TONIGHT. LOOK FOR PROGRESSIVELY COOLER AIR INTO MONDAY
WITH SNOW LEVEL DROPPING TO AROUND 5500 FEET LATE SUNDAY NIGHT AND
MONDAY MORNING.  EXPECT 1-2 INCHES OF SNOW IN THE HIGHER ELEVATIONS
OF THE WALLOWAS AND BLUES. WILL ISSUE SPECIAL WEATHER STATEMENT TO
ALERT CAMPERS AND HIKERS. WILL KEEP SMALL PRECIPITATION CHANCES
GOING MONDAY NIGHT AND TUESDAY FOR MAINLY THE NORTHEAST MOUNTAINS
WITH LOW DROPPING TO SOUTHERN OREGON AND CALIFORNIA.  HULL

.LONG TERM...WITH UPPER LEVEL LOW STALLED OVER WESTERN MONTANA FROM
MIDWEEK TOWARDS THE WEEKEND WILL KEEP A MENTION OF SHOWERS OVER THE
EASTERN MOUNTAINS. REST OF FORECAST AREA WONT SEE A SIGNIFICANT
THREAT OF PRECIP BUT IF THE LOW ENDS UP FURTHER WEST THAN EXPECTED
COULD SEE MORE SHOWER ACTIVITY ACROSS THE REGION. JS

&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 54 64 47 65 / 50 40 30 30
WALLA WALLA         55 64 48 65 / 50 40 30 30
TRI-CITIES          55 69 51 71 / 40 40 20 20
YAKIMA              48 67 44 69 / 40 40 20 20
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 5, 4:00 AM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SAT JUN 5 2004

ORZ041>050-WAZ024>030-061200-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA-
LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-YAKIMA VALLEY WA-
500 AM PDT SAT JUN 5 2004

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING
EAST OF A LINE FROM PROMISE OREGON TO LA GRANDE. A COLD FRONT WILL
MOVE ACROSS THE AREA TODAY. ALONG AND AHEAD OF THE FRONT
THUNDERSTORMS WILL DEVELOP AND TRACK NORTHEAST. THE GREATEST THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...SHOWERS WILL
CONTINUE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

LOW PRESSURE WILL REMAIN OVER THE TWO STATE AREA KEEPING THE REGION
IN AN UNSETTLED WEATHER PATTERN THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING PRIMARILY IN
UNION AND WALLOWA COUNTIES.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 5, 12:55 PM PST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
155 PM PDT SAT JUN 5 2004

ORZ046-050-WAZ030-062039-
BLUE MOUNTAINS OF OREGON OR-NORTHWEST BLUE MOUNTAINS WA-
WALLOWA COUNTY OR-
155 PM PDT SAT JUN 5 2004

...SNOW ABOVE 5500 FEET FOR BLUES AND WALLOWAS ON SUNDAY NIGHT...
A COLD PACIFIC WEATHER SYSTEM WILL SPREAD MOISTURE INTO NORTHEAST
OREGON AND EXTREME SOUTHEAST WASHINGTON TONIGHT INTO MONDAY.  DUE TO
THE UNSEASONABLY COLD AIR MASS...THE SNOW LEVEL WILL FALL TO AROUND
5500 FEET LATE SUNDAY NIGHT AND EARLY MONDAY WITH 1 TO 2 INCHES OF
SNOW EXPECTED.  THIS SNOW WILL MAINLY AFFECT THE EAGLE CAP AND
WENAHA-TUCANNON WILDERNESS AREAS. IF YOU PLAN TO CAMP OR HIKE IN THE
HIGHER ELEVATIONS OF THE BLUE OR WALLOWA MOUNTAINS SUNDAY OR
MONDAY...BE PREPARED FOR COLD AND WET CONDITIONS.

HULL

The radar

The Pendleton radar (KPDT), 23 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Umatilla

When
June 5, 3:40 PM PST
Where
Umatilla County, Pilot Rock
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.483, -118.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408204.